Alert archive / California / High Wind Watches in 2025
High Wind Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this high wind watch at Mar 13, 2025, 1:52 PM PDT for Del Norte County, California. It took effect at Mar 15, 2025, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 1:52 PM PDT (20:52 UTC)
- In effect from
- Mar 15, 2025, 5:00 PM PDT
- Expired
- Mar 14, 2025, 2:30 PM PDT
- In force
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS76 KEKA 132052 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 152 PM PDT Thu Mar 13 2025 CAZ103-104-106-140500- /O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/ Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt Interior- Including Bull Creek, Fernbridge, Fortuna, Benbow, Shively, McKinleyville, Ferndale, Samoa, Dinsmore, Briceland, Eureka, Kneeland, Shelter Cove, Bridgeville, Pepperwood, Fieldbrook, Petrolia, Arcata, Alderpoint, Garberville, Honeydew, Whitethorn, Ettersburg, and Trinidad 152 PM PDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Humboldt Coast, and Southern Humboldt Interior. * WHEN...From 11 PM this evening to 11 AM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges, southern facing slopes, and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-140500- /O.NEW.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/ Coastal Del Norte- Including Crescent City, Klamath, Smith River, and Ft Dick 152 PM PDT Thu Mar 13 2025 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...South winds 25 to 40 mph with gusts up to 70 mph possible. * WHERE...Del Norte Coast. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
5 follow-up statements
012 WWUS76 KEKA 132322 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 422 PM PDT Thu Mar 13 2025 CAZ101-140730- /O.EXB.KEKA.WI.Y.0012.250314T1000Z-250314T1800Z/ /O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/ Coastal Del Norte- Including Ft Dick, Smith River, Crescent City, and Klamath 422 PM PDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Watch, south winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...For the Wind Advisory, from 3 AM to 11 AM PDT Friday. For the High Wind Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-104-106-140730- /O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/ Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt Interior- Including Briceland, Eureka, McKinleyville, Trinidad, Fernbridge, Fieldbrook, Kneeland, Bridgeville, Ettersburg, Shelter Cove, Benbow, Arcata, Alderpoint, Shively, Whitethorn, Honeydew, Samoa, Fortuna, Ferndale, Garberville, Bull Creek, Pepperwood, Dinsmore, and Petrolia 422 PM PDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. Up to 55 mph over the exposed ridges. * WHERE...Humboldt Coast, and Southern Humboldt Interior. * WHEN...From 11 PM this evening to 11 AM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges, southern facing slopes, and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
458 WWUS76 KEKA 140551 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1051 PM PDT Thu Mar 13 2025 CAZ101-141400- /O.CON.KEKA.WI.Y.0012.250314T1000Z-250314T1800Z/ /O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/ Coastal Del Norte- Including Ft Dick, Smith River, Crescent City, and Klamath 1051 PM PDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Watch, south winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...For the Wind Advisory, from 3 AM to 11 AM PDT Friday. For the High Wind Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-104-106-141400- /O.CON.KEKA.WI.Y.0012.250314T0600Z-250314T1800Z/ Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt Interior- Including Briceland, Eureka, McKinleyville, Trinidad, Fernbridge, Fieldbrook, Kneeland, Bridgeville, Ettersburg, Shelter Cove, Benbow, Arcata, Alderpoint, Shively, Whitethorn, Honeydew, Samoa, Fortuna, Ferndale, Garberville, Bull Creek, Pepperwood, Dinsmore, and Petrolia 1051 PM PDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. Up to 55 mph over the exposed ridges. * WHERE...Humboldt Coast, and Southern Humboldt Interior. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges, southern facing slopes, and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
672 WWUS76 KEKA 141112 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 412 AM PDT Fri Mar 14 2025 CAZ101-141915- /O.CON.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/ /O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/ Coastal Del Norte- Including Klamath, Ft Dick, Smith River, and Crescent City 412 AM PDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Watch, south winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...For the Wind Advisory, until 11 AM PDT this morning. For the High Wind Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-104-106-141800- /O.CON.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/ Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt Interior- Including Whitethorn, Briceland, Fernbridge, Benbow, McKinleyville, Fortuna, Dinsmore, Garberville, Alderpoint, Bridgeville, Ettersburg, Honeydew, Eureka, Bull Creek, Petrolia, Ferndale, Trinidad, Shelter Cove, Pepperwood, Kneeland, Samoa, Arcata, Fieldbrook, and Shively 412 AM PDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. Up to 55 mph over the exposed ridges. * WHERE...Humboldt Coast, and Southern Humboldt Interior. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges, southern facing slopes, and exposed coastal headlands. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
402 WWUS76 KEKA 141755 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1055 AM PDT Fri Mar 14 2025 CAZ101-150300- /O.EXP.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/ /O.CON.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/ Coastal Del Norte- Including Smith River, Ft Dick, Crescent City, and Klamath 1055 AM PDT Fri Mar 14 2025 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph possible. * WHERE...Del Norte Coast. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CAZ103-104-106-141900- /O.EXP.KEKA.WI.Y.0012.000000T0000Z-250314T1800Z/ Northern Humboldt Coast-Southwestern Humboldt-Southern Humboldt Interior- Including Ferndale, Benbow, Fernbridge, McKinleyville, Trinidad, Alderpoint, Briceland, Arcata, Fortuna, Ettersburg, Garberville, Shelter Cove, Fieldbrook, Whitethorn, Eureka, Shively, Bridgeville, Honeydew, Petrolia, Dinsmore, Samoa, Bull Creek, Kneeland, and Pepperwood 1055 AM PDT Fri Mar 14 2025 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
487 WWUS76 KEKA 142130 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 230 PM PDT Fri Mar 14 2025 CAZ101-150600- /O.UPG.KEKA.HW.A.0002.250316T0000Z-250317T0000Z/ /O.NEW.KEKA.HW.W.0002.250316T0000Z-250317T0000Z/ Coastal Del Norte- Including Smith River, Ft Dick, Crescent City, and Klamath 230 PM PDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 PM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Del Norte Coast. * WHEN...From 5 PM Saturday to 5 PM PDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high wind watch went out at Mar 13, 5:22 AM PDT, 8 hours 30 minutes earlier.
Area forecast discussion, Mar 13, 5:22 AM PDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
522 AM PDT Thu Mar 13 2025
.SYNOPSIS...A continuation of active winter weather proceeds through
the day before easing this evening. Low snow levels will accompany
the next inbound storm, likely to arrive tonight and into Friday
morning. Attention is required when transiting major travel
corridors. Snow levels should rise over the weekend as a moderate
atmospheric river storm brings an increase risk for heavy rain and
strong winds.
&&
.DISCUSSION...Atmospheric dynamics have been active in the PACNW
over the past 24 hours with the passing of a pronounced, deep trough
and associated frontal boundary. The convergence, lifting, cooling,
and condensing of moisture aloft has produced decent accumulation of
rain and snow at elevation where colder temperatures prevail. 24
hour accumulations as of 12z are near 3 inches for some areas.
Crescent City, Cooskie Mtn, and Gasquet; 2.80, 2.81, and 2.82 inches
respectively. Spotters near Dinsmore reporting snow overnight at
2400 (thanks Dottie!). Just south of King Range, there was radar
confirmed small hail overnight as well. High resolution and
convective allowance models continue to
After a brief break this evening, another storm with low snow levels
(1500-2500 feet) is forecast to arrive quickly late tonight into
Friday morning. Snow levels will start out lower with this next
round of precip and impacts on major travel corridors and will
likely be greater even though overall snow amounts will be lower
compared to the previous storm.
We may see a break in the active and wet weather on Saturday as a
ridge pumps up over the area. An atmospheric river storm (AR1/AR2)
will likely bring another bout of moderate to heavy rain and
possibly hefty high mountain snow as well as strong winds toward the
latter portion of the weekend and early next week. Snow levels
should rise up over the weekend, however travel impacts above 4000-
4500 feet are possible. There is still a great deal of variability
and spread with the timing and magnitude of winds with this next
storm and fine details are difficult to resolve multiple days out.
Stay tuned for updates. Another break in the wet and active weather
is forecast for Tuesday as a transient ridge builds. The active flow
pattern with periods of precip will probably continue mid to late
week next before more stout ridging aloft returns. /DB /EYS
&&
.AVIATION...Lingering showers will prevail through the morning
maintaining VFR/MVFR flight categories. In the Early afternoon,
another passing frontal system will drive increasing southerly
winds. This passage will be marked with an increase in rainshowers,
and even some possible Thunders/Small Hail. In addition to degrading
categories, low level turbulence is forecasted with southerly winds
building to 40-45kt at 500-1000ft AGL. The frontal will impact
coastal terminals before inland ones, as this front moves in from
the NW towards the SE. Conditions are forecasted to remain as such
through tonight into tomorrow morning.
&&
.MARINE...A strong frontal system passed through this waters this
morning and gale to strong gale criteria were met in all waters.
Winds have eased behind an area of low pressure which followed the
front, and the heightened steep, wind driven seas will continue to
slowly subside. Seas are not likely to drop below 10 ft as a 14
second WNW swell builds to 10-12 ft through Thursday. Winds will
only briefly ease today before southerly winds increase again today
night into Friday with the next strong frontal system. Gale strength
winds are forecast, and Gale Watches are up for all zones. The exact
timing of this band of strong winds is still a bit uncertain, yet
the official warning is expected to be upgraded by the next CWF
update (9AM PDT) when forecast confidence increases due to more Hi-
Res Model data becoming available. As the steep wind driven southerly
waves subside, a steep westerly swell will then build in Friday
evening at around 12-14 ft at 12 seconds and may contribute to a
chaotic sea state. Southerly winds are then forecast to once again
increase Saturday through Sunday, and gale conditions with potential
steep and hazardous seas look likely again with that frontal system.
JJW/DS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 5 PM PDT this afternoon for
CAZ102-105-107-108.
Winter Storm Watch from this evening through Friday evening
for CAZ102-105-111-114.
Wind Advisory from 11 PM this evening to 11 AM PDT Friday
for CAZ103-104-106.
Winter Weather Advisory until 11 AM PDT this morning for
CAZ104-106-110-111-113>115.
Winter Storm Watch from late tonight through Friday evening
for CAZ107-108.
Winter Storm Watch from late tonight through Friday
afternoon for CAZ110-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 PM PDT this evening for
PZZ450-455-470-475.
Gale Watch from this evening through Friday morning for
PZZ450-455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 10:05 PM PDT | Special Weather Statement | EKA | 25 min | |
| Mar 12, 10:43 PM PDT | Special Weather Statement | EKA | 32 min | |
| Mar 13, 2:03 AM PDT | Wind Advisory | EKA | Del Norte, Humboldt | 33 hr |
| Mar 13, 9:09 AM PDT | Gale Warning | EKA | 26 hr | |
| Mar 13, 10:30 AM PDT | Winter Storm Warning | EKA | Trinity | 31 hr |
| Mar 13, 12:22 PM PDT | Winter Weather Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino | 23 hr |
| Mar 13, 3:00 PM PDT | Hazardous Seas Watch | EKA | 12 hr |
Nearby
High Wind Watches in California, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.